Advertisement

wpe2.gif (272x80 -- 4225 bytes)


Powered by
Careerbuilder
Search for:  

 Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   News Center

   Mailing List
   Fertility

    Articles

    Conferences

    Diseases

    Symptoms

 

  Labs


    Procedures

    Internet glossary

    Drugs

    Links

 

advertisement.gif (61x7 -- 0 bytes)

   Other Specialties

   Cardiology

   Chest diseases

   Dermatology

   Endocrinology

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Psychiatry

   Rheumatology

   Surgery

   Urology

   Student

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

   Specialized Centers

 

 Headlines:

 
 

The Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Fertility

Question: clomid challenge test and very late period


anne w - Wed Aug 11, 2004 11:56 am

Hi. I am a 43 yo woman who has just gone through an array of fertility tests to see if I can still conceive (and was told that it seems unlikely that I still cn). However, that's not why I am writing -- I did the Clomid Challenge test as the last part of the fertility tests (days 5-9) and had an ultrasound afterwards due to severe pain near my right ovary. The ultrasound showed four cysts, one which looked like it had burst, which the doc said was the cause of the pain. The pain eventually went away and I am supposed to have another ultrasound done after I get my period. But there's the problem -- as of today, I am 12 days overdue for my period -- I lightly spotted on days 8 and 9, but then it stopped. My gynecologist said that my period can be late due to the Clomid but what I am wondering is if it should be this late? Is it normal for it to be this late or is it possible that something is going on internally that is causing problems -- I.e., the cysts have grown bigger and are blocking things up, or something else? My docotr, whom I called two days ago, said that it is normal for periods to start a few days late after taking Clomid but although she didn't say it, I got the impression that 10 days late was unusual. She told me to call her back on day 17 (after it was due) id I still hadn't gotten it, but I wonder if I should be doing more now (I.e., having another ultrasound before then or an exam?).
I'd appreciate a second opinion,
Thanks, Anne W
Dr. Pradeep Bhandari - Tue Jun 13, 2006 10:24 am

Hi Anne,

The pain and spotting you experienced could very well be explained by the fact that hormonal changes and ovulation induced by Clomid may have led to the formation of cysts that may have burst.

An ovarian cyst is a fluid-filled sac in the ovary. Many cysts are completely normal. These are called functional cysts. They occur as a result of ovulation (the release of an egg from the ovary). Functional cysts normally shrink over time, usually in about 1 to 3 months. Many women have ovarian cysts without having any symptoms. Sometimes, though, a cyst will cause these problems: pressure, fullness, or pain in the abdomen; dull ache in the lower back and thighs; problems passing urine completely; pain during sexual intercourse; weight gain; painful menstrual periods and abnormal bleeding; nausea or vomiting; breast tenderness.

Clomid may sometimes cause a condition known as ovarian hyperstimulation syndrome (OHSS). Rarely, serious OHSS causes fluid to suddenly build up in the stomach, chest, and heart area. This may occur during therapy or after treatment has been stopped. One should seek immediate medical attention if any of the following side effects occur while on Clomid: severe pain/swelling in the lower abdomen (pelvic) area, sudden/rapid weight gain, nausea/vomiting, diarrhea, shortness of breath, change in the amount of urine, pain/redness/swelling of the legs, chest pain, fast/irregular heartbeat.

An accurate reason for your symptoms can only be explained, and appropriate steps to deal with them taken, by your attending doctor. It will help you if you don't panic or make your own assumptions until then.

Dr. P Bhandari, MBBS, M.Med.

send to a friend

   

Are you a physician or a nurse?

Would you like to join us and help patients online by volunteering even a few minutes of your time?

Get started here by becoming a member of The Doctors Lounge.

 

 

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2006 The Doctors Lounge. All rights reserved.